MAUDE Adverse Event Report: COVIDIEN MONOJECT 27 X 3/4; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MONOJECT 27 X 3/4; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182734
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the safety needles are proving to have safety issues as they have the potential to stick the user when covering the needle with the safety device.Additional information provided on (b)(6) 2021 and (b)(6) 2021, stated that the device did not malfunction.The nurse had previously used slide safety mechanisms and had never used this product before.When she used her thumb to push down the safety while holding an infant in her other hand, her thumb slipped off of the safety to the side and she was stuck by the needle.This occurred after she had used the needle for an infant injection.There is no information available regarding any medical intervention required for the nurse or any potential follow up care that may be required.
 
Additional Manufacturer Narrative
Additional information h2, h3, h6.Investigation conclusion the customer reported that the safety needles are proving to have safety issues as they have the potential to stick the user when covering the needle with the safety device.Additional information provided by the customer on february 08, 2021 and february 09, 2021, stated that the device did not malfunction.The nurse had previously used slide safety mechanisms and had never used this product before.When she used her thumb to push down the safety while holding an infant in her other hand, her thumb slipped off of the safety to the side and she was stuck by the needle.This occurred after she had used the needle for an infant injection.There is no information available regarding any medical intervention required for the nurse or any potential follow up care that may be required.This report, referring to a monoject 27 x 3/4 needle stick/puncture, was not confirmed based on the following investigation results provided.A device history record (dhr) review was unable to be performed as the lot number was not known/reported.A complaint history review performed revealed this to be the only complaint received for this product code in the past three (3) years.When reviewing the product family as a whole, a total of six (6) related complaint have been received.There is not evidence of an adverse product trend based on this complaint history review.The customer returned unused and unopened product to cardinal health.Photographs were taken of the product returned in original and unopened packaging and forwarded to the supplier, sol-millennium, for evaluation.The returned samples were inadvertently lost during this shipment from cardinal health to sol-millennium.The tracking number is no longer valid as per the currier policy.The currier, per website claim, maintains tracking details for 90-days after the items delivery; therefore, the delivery details are no longer available.Based on the information available and customer-provided information, use error was the determined root cause.The activation mode was not correctly performed as per the ifu.The ifu recommends a hard surface for activation or thumb activation with no sliding motion for the safety needle.Additional action will not be taken at this time.This product and reported failure/use issue will continue to be monitored and trended.

Brand Name
MONOJECT 27 X 3/4
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11304959
Report Number1282497-2021-09896
Device Sequence Number11713275
Product Code FMI
UDI-Device Identifier10884521544772
UDI-Public10884521544772
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number1182734
Device Catalogue Number1182734
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date09/03/2021
Patient Sequence Number1